MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.10805

Медицинская библиотека · Cureus · 2020

Mimicking a Psychiatric Disorder: Heroin-Induced Leukoencephalopathy.

Al-Chalabi Mustafa, Lateef Sohaib, Gharaibeh Khaled, Saraiya Purvi, Ghannam Malik

Клинический случайСтатьяПеревод в очереди

Аннотация

Toxic leukoencephalopathy is a rare cause of encephalopathy. We describe two cases of toxic leukoencephalopathy associated with opiate abuse where they were misdiagnosed and admitted to the psychiatric ward. In our case series, both patients presented with behavioral changes, restlessness, pressured speech, and cognitive impairment for which they were initially labeled as psychiatric patients and were treated as such. However, after an extensive workup to elucidate the etiology of alteration in mental status, toxic leukoencephalopathy associated with heroin abuse was found to be the culprit in both cases. Toxic leukoencephalopathy is a rare condition that can be caused by inhalation of heroin. Clinically, it may present with confusion, behavioral changes, extrapyramidal symptoms, generalized motor deficit, unresponsiveness and even death. Our cases highlight the importance of recognizing the psychiatric presentation of toxic leukoencephalopathy.

Для цитирования: Al-Chalabi Mustafa, Lateef Sohaib, Gharaibeh Khaled, Saraiya Purvi, Ghannam Malik. Mimicking a Psychiatric Disorder: Heroin-Induced Leukoencephalopathy.. Cureus. 2020. DOI: 10.7759/cureus.10805.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.